Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 11, 1999, 10:24 PM CDT for Sherman County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 1999, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 11, 1999, 11:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sherman County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 120324 RRA SVRAMA TXC421-120400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1024 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERMAN COUNTY IN THE TEXAS PANHANDLE * UNTIL 1100 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL DALLAM COUNTY...OR ABOUT 14 MILES W,EST OF STRATFORD...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3639 10206 3611 10207 3637 10165
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM CDT, 7 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT FRI JUN 11 1999 LATEST ANALYSIS SHOWS WEAK COLD FRONT HAS STALLED IN EXTRM SRN TX PNHDL. BASED ON WIND AND PRESSURE FIELDS UPSTREAM...THIS FEATURE MAY ACTUALLY REMAIN NEARLY PUT OR REFORM TO THE NORTH WITH TIME...ONLY TO GET ANOTHER SWD PUSH DEPENDING ON EXTENT OF TSTM DVLPMT. THIS FRONT MAY ALSO BECOME HARD TO DEPICT DUE TO NUMEROUS OUTFLOW BOUNDARIES FROM TSTM CLUSTERS DURG NEXT COUPLE DAYS. NEEDLESS TO SAY THE SFC PATTERN WILL BE RATHER COMPLEX WITH SVRL BOUNDARIES TO WORK WITH. MODELS ARE IN GENERAL AGREEMENT AT UPPER LVLS THROUGH 48 HRS AS WEAK SRN BRANCH CONTINUES TO SEND MINOR SHORTWAVES INTO THE REGION. ONE IS PROGGED TO RACE ACROSS TNGT AND IS SHOWING UP ON SATELLITE IMAGERY. ANOTHER ONE IS DUE IN LATER SATURDAY. THE UPPER FLOW THEN BEGINS TRANSITIONING TO A RIDGE ALONG THE SPINE OF THE ROCKIES AND AN ORGANIZING TROF OVER THE ERN US BY LATER SUNDAY. PNHDLS WILL THEN BE IN THE DREADED NW FLOW PATTERN WITH CORRESPONDING LOW LVL UPSLOPE FLOW. IT ALSO APPEARS ANOTHER WEAK COLD FRONT TRIES TO ENTER INTO THE PICTURE DURG EXTENDED PERIODS. ALL THIS POINTS TO CONTINUED CHCS FOR TSTMS EACH AND EVERY DAY OVER THE NEXT 5 DAYS. FOR TNGT...WILL GO AHEAD AND ISSUE FLASH FLOOD WATCH FOR SRN TX PNHDL DUE TO COMBINATION OF LOW FFG...PROXIMITY OF BOUNDARY...AND APCHG SHORTWAVE. REFER TO QPFERD AND 94E FOR FURTHER INFO. WOULD THINK BEST THREAT FOR HEAVY/EXCESSIVE RAINS IS GOING TO BE ALONG THE BOUNDARY WHICH IS DRAPED ACROSS SRN ZNS. MAY MENTION LOCALLY HEAVY RAINS ACROSS THE NRN SECTIONS. SAT AND SUN APPEAR TO BE MORE OF THE SAME BASED ON ABV DISCUSSION. HAVE LEANED MORE TOWARDS ETA HANDLING OF PRECIP BASED ON BETTER VERIFICATION RECORD COMPARED TO THE NGM AND AVN. AVN HAS BEEN HORRIBLE WITH PRECIP PROGS AS IT HAS BEEN PLACING IT MUCH FURTHER N THAN WHAT ACTUALLY OCCURRED. REFER TO QPFPFD AND RELATED NMC PROGS/ DISCUSSIONS. WILL ALSO MAINTAIN CHCS FOR TSTMS THRU EXTENDED PERIODS AS LONG RANGE PROGS AGREE ON A WRN US RIDGE/ERN US TROF WITH PNHDLS IN NW FLOW ALONG WITH PLENTY OF MOISTURE AND ATTENDANT UPSLOPE FLOW. PRELIM VALUES FOLLOW. DHT 57/79/57/79 6454 GUY 59/79/58/79 6453 AMA 61/79/59/79 6454 .AMA... TX...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES 011>020. OK...NONE. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 39 min |
| Jun 11, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 38 min |
| Jun 11, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 43 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.